Alert archive / California / Wind Advisories in 2012
Wind Advisory 32, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 21, 2012, 3:17 PM PDT. It took effect at Oct 22, 2012, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2012, 3:17 PM PDT (22:17 UTC)
- In effect from
- Oct 22, 2012, 11:00 AM PDT
- Expired
- Oct 22, 2012, 7:50 PM PDT
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS76 KHNX 212217 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 317 PM PDT SUN OCT 21 2012 CAZ099-220400- /O.NEW.KHNX.WI.Y.0032.121022T1800Z-121023T0300Z/ /O.CON.KHNX.WI.Y.0031.000000T0000Z-121022T0900Z/ SOUTHEASTERN KERN COUNTY DESERT- 317 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR THE SOUTHEASTERN KERN COUNTY DESERT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY FOR THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: WINDS INCREASING AFTER NOON AND CONTINUING INTO THE LATE NIGHT HOURS. THE WINDS WILL DIMINISH AFTER MIDNIGHT TONIGHT AND ARE EXPECTED TO REDEVELOP DURING BY MONDAY AFTERNOON. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...HIGHWAY 14 FROM ROSAMOND TO JAWBONE CANYON...HIGHWAY 58. * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ098-220400- /O.NEW.KHNX.WI.Y.0032.121022T1800Z-121023T0300Z/ INDIAN WELLS VALLEY- 317 PM PDT SUN OCT 21 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR THE INDIAN WELLS VALLEY. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING. * LOCATIONS INCLUDE: RIDGECREST...CHINA LAKE...AND INYOKERN. * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. ROADS IMPACTED INCLUDE HIGHWAYS 14 AND 178...AS WELL AS U.S 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
4 follow-up statements
182 WWUS76 KHNX 220336 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 836 PM PDT SUN OCT 21 2012 CAZ099-221145- /O.CAN.KHNX.WI.Y.0031.000000T0000Z-121022T0900Z/ /O.CON.KHNX.WI.Y.0032.121022T1800Z-121023T0300Z/ SOUTHEASTERN KERN COUNTY DESERT- 836 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: WINDS WILL REDEVELOP BY MONDAY AFTERNOON. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ098-221145- /O.CON.KHNX.WI.Y.0032.121022T1800Z-121023T0300Z/ INDIAN WELLS VALLEY- 836 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR THE INDIAN WELLS VALLEY. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING. * LOCATIONS INCLUDE: RIDGECREST * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. ROADS IMPACTED INCLUDE HIGHWAYS 14 AND 178...AS WELL AS U.S 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
486 WWUS76 KHNX 221141 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 441 AM PDT MON OCT 22 2012 CAZ098-099-221945- /O.CON.KHNX.WI.Y.0032.121022T1800Z-121023T0300Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 441 AM PDT MON OCT 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR THE KERN COUNTY DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: WINDS WILL REDEVELOP BY AFTERNOON. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MCB WEATHER.GOV/HANFORD
092 WWUS76 KHNX 221949 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1249 PM PDT MON OCT 22 2012 CAZ098-099-230300- /O.CON.KHNX.WI.Y.0032.000000T0000Z-121023T0300Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1249 PM PDT MON OCT 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE KERN COUNTY DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: WINDS WILL REDEVELOP BY AFTERNOON. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY BELOW MOUNTAIN PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA WEATHER.GOV/HANFORD
417 WWUS76 KHNX 230250 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 750 PM PDT MON OCT 22 2012 CAZ098-099-230400- /O.CAN.KHNX.WI.Y.0032.000000T0000Z-121023T0300Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 750 PM PDT MON OCT 22 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY DESERT AND IS NO LONGER IN EFFECT. $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 2:51 PM PDT, 26 minutes earlier.
Area forecast discussion, Oct 21, 2:51 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 251 PM PDT SUN OCT 21 2012 .SYNOPSIS... A PACIFIC STORM SYSTEM IS CURRENTLY APPROACHING CENTRAL CALIFORNIA AND WILL MOVE OVER THE AREA TONIGHT...BRINGING A CHANCE OF RAIN AND HIGHER ELEVATION SNOW. THIS SYSTEM WILL CONTINUE IMPACTING THE AREA THROUGH AT LEAST TUESDAY...TEMPERATURES ARE EXPECTED TO BE COOLER FOR THE REMAINDER OF THIS WEEK AS ONSHORE FLOW CONTINUES. && .DISCUSSION...THE MUCH ADVERTISED COOLDOWN IS QUITE EVIDENT THIS AFTERNOON AS 24-HR TEMP TRENDS ARE AVERAGING 4 TO 12 DEGREES LOWER THROUGHOUT THE CWA. THIS MAKES TODAY THE COOLEST DAY SINCE OCTOBER 13TH. COLD FRONTAL PASSAGES DURING THE NEXT FEW DAYS WILL HERALD SOME OF THE COOLEST WEATHER WE'VE SEEN SO FAR THIS SEASON IN THE DAYS TO COME. ONE OF THESE COLD FRONTS SWEPT THROUGH THE CWA LAST NIGHT. IN ITS WAKE...A NORTHWESTERLY FLOW HAS PILED UP SOME LOW CLOUDS ALONG THE WEST FACING SLOPES OF THE SIERRA...ESPECIALLY IN TULARE COUNTY WHERE THEY HAVE BEEN STUBBORN TO BREAK THIS AFTERNOON. MEANWHILE... HIGH CLOUDS ARE MOVING IN FROM THE NORTH THIS AFTERNOON. THESE HIGH CLOUDS ARE IN ADVANCE OF ANOTHER COLD FRONT THAT WILL MOVE SOUTHWARD THROUGH OUR CWA MONDAY. PRECIPITATION ASSOCIATED WITH THE NEXT COLD FRONT WILL BE MOSTLY CONFINED TO THE SOUTHERN SIERRA...ESP NORTH OF KINGS CANYON. THE HEAVIEST PRECIP WILL BE NEAR YOSEMITE NP WHERE JET DYNAMICS AND OROGRAPHIC LIFT ARE MORE PRONOUNCED. MODEL QPF AND RFC QPF SUPPORT A WINTER STORM WARNING...AT LEAST FOR THE FIRST STORM OF THE SEASON...IN YOSEMITE FROM LATE TONIGHT THROUGH MONDAY. ALTHOUGH THE REMAINDER OF THE SOUTHERN SIERRA RECEIVES SIGNIFICANTLY LESS SNOW FROM THIS SYSTEM...THE REGION WILL STILL BE IMPACTED BY STRONG WINDS ALONG THE SIERRA CREST AND MUCH COLDER TEMPERATURES DURING THE NEXT 24 TO 36 HOURS. IN THE SJ VLY...PRECIP LATE TONIGHT AND MONDAY WILL BE NOMINAL AT BEST...RANGING FROM ONLY A TRACE TO A FEW HUNDREDTHS FROM FRESNO COUNTY SOUTHWARD TO AS MUCH AS A TENTH OF AN INCH IN MERCED COUNTY BY MONDAY NIGHT. THE MODELS BRING ANOTHER COLD FRONT INTO THE CWA ON TUESDAY. THIS PARTICULAR FRONT APPEARS AS THOUGH IT WILL BE GREATLY LIMITED ON MOISTURE SO WOULD EXPECT MOSTLY A REJUVENATION OF OROGRAPHICALLY INDUCED SHOWERS IN THE UPSLOPE REGIONS OF OUR CWA BY TUESDAY AFTERNOON WITH AT MOST AN ISOLATED SHOWER OR SOME SPRINKLES IN THE SJ VLY FROM FRESNO COUNTY NORTH. IN THE KERN COUNTY DESERT...DRY WEATHER WILL PREVAIL THROUGH TUESDAY. HOWEVER...AS THE UPPER LEVEL JET SETTLES SOUTHWARD... WESTERLY WINDS WILL RAMP UP TO ADVISORY LEVELS BY MONDAY AFTN AND EVENING. DESPITE A BRIEF LULL MONDAY NIGHT...WINDS WILL REMAIN VERY BLUSTERY THROUGH TUESDAY EVENING...IF NOT LONGER. A WIND ADVISORY WILL BE ISSUED LATER TODAY IN THIS REGION FOR MONDAY AFTN/EVE. FUTURE SHIFTS MAY NEED TO EXTEND THIS WIND ADVISORY THROUGH TUESDAY. THE MODELS FORECAST YET ANOTHER COLD FRONT TO MOVE THROUGH THE CWA WEDNESDAY AFTERNOON AND EVENING BUT THERE IS SOME UNCERTAINTY AS TO HOW FAR SOUTH ITS MOISTURE AND DYNAMICS GET. AT THIS TIME...IT LOOKS AS THOUGH THE BEST CHANCE OF SHOWERS WITH THIS FRONT WILL BE NORTH OF FRESNO COUNTY...BUT NONE OF THE MODELS SEEM TO AGREE ON WHERE THE SRN EXTENT OF MEASURABLE PRECIP WILL BE. NONETHELESS... THIS SYSTEM WILL SUPPORT GOOD OROGRAPHIC LIFT WITH ADDITIONAL PRECIP OVER THE SIERRA MAINLY NORTH OF KINGS CANYON WEDNESDAY INTO WED NIGHT. THERE IS MUCH HIGHER CONFIDENCE THAT MAX TEMPS WILL RUN COOLER THAN NORMAL AND SKIES WILL REMAIN MOSTLY CLOUDY THROUGHOUT MUCH OF THE CWA MONDAY THROUGH WEDNESDAY. THE MODELS FORECAST A NORTHWESTERLY FLOW ALOFT TO CONTINUE OVER CENTRAL CA THURSDAY THROUGH SATURDAY. DURING THIS TIME...TEMPS WILL BE SLOW TO MODERATE BUT SHOULD RECOVER TO SEASONABLE LEVELS BY SATURDAY. UPPER LEVEL DISTURBANCES EMBEDDED IN THE NORTHWESTERLY FLOW COULD BRUSH THE NORTHERNMOST PORTION OF THE CWA WITH SOME LIGHT PRECIP THURSDAY AND PERHAPS AGAIN SATURDAY (GFS SOLN ONLY). AFTERWARD...THE MODELS BUILD AN EPAC RIDGE EASTWARD INTO CA WITH DRY AND WARMER WEATHER NEXT SUNDAY. && .AVIATION... AREAS OF IFR CONDITIONS CONTINUING OVER THE TULARE COUNTY FOOTHILLS THROUGH 06Z MONDAY. AREAS MVFR CIGS DEVELOPING OVER THE SOUTHERN SIERRA MAINLY NORTH OF KINGS CANYON AFTER 01Z MONDAY...THEN CLOUD COVER THICKENING AND SPREADING SOUTH OVER THE MOUNTAINS AND FOOTHILLS WITH SCATTERED SHOWERS...LOWERING CIGS AND AREAS OF MOUNTAIN OBSCURATION THROUGH 00Z TUESDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z TUESDAY. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR YOSEMITE NP FROM MIDNIGHT TONIGHT TO MIDNIGHT PDT MONDAY NIGHT ABOVE 6000 FEET CAZ096. WIND ADVISORY UNTIL 2 AM PDT MONDAY CAZ099. WIND ADVISORY FROM 11 AM TO 8 PM PDT MONDAY CAZ098-099. && PUBLIC...DURFEE AVN/FW...JEB SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Oct 21, 1:29 PM PDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 129 PM PDT SUN OCT 21 2012 CAZ096-220830- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 129 PM PDT SUN OCT 21 2012 ...WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED FOR ELEVATIONS ABOVE 6000 FEET IN THE YOSEMITE NATIONAL PARK AREA BEGINNING MIDNIGHT TONIGHT. SEE THE WINTER WEATHER MESSAGE /SFOWSWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE HANFORD FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET IN THE YOSEMITE NATIONAL PARK AREA WILL REMAIN IN EFFECT THROUGH MIDNIGHT MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-220830- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 129 PM PDT SUN OCT 21 2012 ...STRONG GUSTY WINDS IN THE KERN COUNTY DESERT AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEASTERN KERN COUNTY DESERT THROUGH TONIGHT. SEE THE WEATHER MESSAGE /SFONPWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE HANFORD FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN KERN COUNTY DESERT THROUGH 2 AM PDT MONDAY MORNING. A WIND ADVISORY WILL BE IN EFFECT AGAIN FROM 11 AM TO 8 AM PDT MONDAY FOR THE KERN COUNTY DESERTS. GUSTY WINDS ARE EXPECTED TO CONTINUE TUESDAY AND WEDNESDAY. SEE THE WEATHER MESSAGE /SFONPWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE HANFORD FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>095-097-220830- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- TULARE COUNTY MOUNTAINS- 129 PM PDT SUN OCT 21 2012 ...MUCH COOLER WITH RAIN AND HIGHER ELEVATION SNOW EARLY THIS WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR CENTRAL CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM ORIGINATING IN THE GULF OF ALASKA WILL INTENSIFY AND REMAIN ANCHORED OFF THE PACIFIC NORTHWEST COAST DURING THE NEXT FEW DAYS. ALTHOUGH THE STORM REMAINS WELL TO OUR NORTH...IT WILL BRING A COUPLE OF COLD FRONTS THROUGH THE CENTRAL CALIFORNIA INTERIOR EARLY THIS WEEK ACCOMPANIED BY SHOWERS AND GUSTY WINDS OVER THE HIGHER TERRAIN. SEE THE SPECIAL WEATHER STATEMENT /SFOSPSHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE HANFORD FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM ORIGINATING IN THE GULF OF ALASKA WILL INTENSIFY AND REMAIN ANCHORED OFF THE PACIFIC NORTHWEST COAST DURING THE NEXT FEW DAYS. ALTHOUGH THE STORM REMAINS WELL TO OUR NORTH...IT WILL BRING A COUPLE OF COLD FRONTS THROUGH THE CENTRAL CALIFORNIA INTERIOR EARLY IN THE WEEK ACCOMPANIED BY SHOWERS AND GUSTY WINDS OVER THE HIGHER TERRAIN. SEE THE SPECIAL WEATHER STATEMENT /SFOSPSHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE HANFORD FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. JEB
In the hours before
Special weather statement, Oct 21, 12:31 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1231 PM PDT SUN OCT 21 2012 CAZ089>099-220400- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1231 PM PDT SUN OCT 21 2012 ...MUCH COOLER WITH RAIN AND HIGHER ELEVATION SNOW MONDAY THROUGH TUESDAY... A STORM SYSTEM ORIGINATING IN THE GULF OF ALASKA WILL INTENSIFY AND REMAIN ANCHORED OFF THE PACIFIC NORTHWEST COAST DURING THE NEXT FEW DAYS. ALTHOUGH THE STORM REMAINS WELL TO OUR NORTH...IT WILL BRING A COUPLE OF COLD FRONTS THROUGH THE CENTRAL CALIFORNIA INTERIOR EARLY THIS WEEK ACCOMPANIED BY SNOW AND STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE SIERRA AND LIGHT RAIN IN THE LOWER ELEVATIONS. IN THE SOUTHERN SIERRA NEVADA...STRONG WINDS GUSTING AS HIGH AS 80 MPH ARE LIKELY OVER THE CREST THROUGH MONDAY EVENING. SNOW LEVELS WILL LOWER TO BETWEEN 6000 FEET AND 7000 FEET BY MONDAY EVENING. SNOW ACCUMULATIONS OF UP TO 8 INCHES ARE LIKELY IN THE HIGH COUNTRY OF YOSEMITE NATIONAL PARK WITH LESSER AMOUNTS OVER THE REMAINDER OF THE SOUTHERN SIERRA BY MONDAY EVENING. IN THE LOWER ELEVATIONS SUCH AS THE SIERRA FOOTHILLS...RAIN AMOUNTS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE MONDAY INTO MONDAY NIGHT. RAIN AMOUNTS WILL BE RELATIVELY LIGHT IN THE SAN JOAQUIN VALLEY RANGING FROM ONLY A TRACE TO A FEW HUNDREDTHS FROM FRESNO COUNTY SOUTHWARD TO AS MUCH AS A TENTH OF AN INCH IN MERCED COUNTY BY MONDAY NIGHT. IN THE KERN COUNTY MOUNTAINS AND DESERT...WESTERLY WINDS WILL GUST TO AROUND 50 MPH THROUGH AND BELOW THE PASSES MONDAY AFTERNOON AND EVENING. OTHERWISE...DRY WEATHER WILL PREVAIL IN THE DESERT WITH NOTHING MORE THAN ISOLATED SHOWERS IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES ON THE UPCOMING CHANGE IN THE WEATHER PATTERN. DURFEE WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 11:20 AM PDT | Wind Advisory | HNX | 9 hr | |
| Oct 21, 12:16 PM PDT | Winter Storm Warning | HNX | 32 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.